Format

Send to

Choose Destination
Phys Ther Sport. 2009 Nov;10(4):150-2. doi: 10.1016/j.ptsp.2009.01.003. Epub 2009 Mar 6.

Simultaneous bilateral Achilles tendon ruptures associated with statin medication despite regular rock climbing exercise.

Author information

1
The Sheffield Foot and Ankle Unit, the Northern General Hospital, Sheffield, UK. mcarmont@hotmail.com

Abstract

INTRODUCTION:

Ruptures of the Achilles tendon are common however simultaneous ruptures occur less frequently. Eccentric loading exercise programmes have been used to successfully treat Achilles tendinopathy.

CASE REPORT:

We report a case of simultaneous bilateral Achilles tendon rupture in a patient predisposed to rupture due to longstanding raised serum lipoprotein and recently introduced therapeutic statin medication. The patient was also a keen rock climber and had regularly undertaken loading exercise.

CONCLUSION:

This case illustrates that the therapeutic effect of mixed loading exercises for the Achilles tendon may not be adequate to overcome the predisposition to rupture caused by hyperlipidaemia and statin medication.

PMID:
19897169
DOI:
10.1016/j.ptsp.2009.01.003
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center